News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Is there life after Depo? Please help me!


 cinnamongirl5 - Tue Jan 03, 2006 10:42 pm

I am 25 years old. I was on Depo for 1 year and stopped taking the shot about 6 months ago because of the side effects. I was experiencing severe mood swings, depression and headaches after the first shot, which seemed to diminish with time. After the second shot I had all those symptoms plus skin break outs, extreme vaginal dryness leading to painful intercourse, and nose bleeds. The second set of symptoms did not diminish with time. I had one more shot after that, which seemed to aggrivate the symptoms (dryness, depression, nose bleeds, bad skin). I have spoken with a nurse at my doctor's office and she doesn't seem interested in answering my questions. I quit taking the depo because I was scared and didn't know what else to do. After 5 months the nose bleeds have stopped, but the vaginal dryness and severe skin breakouts have persisted. After the first shot I stopped having my period, but I recently started spotting again, but only for 2 days at a time and about every 2 weeks. What is causing all of this? I want to understand what is happening to my body? Is this a chemical or hormonal imbalance caused by the birth control? How is this corrected? I also want to start another method of birth control and I want to know if it's safe for me to do so or if I need to wait for a full and normal period. I've always had blemish free skin with very little effort, I have no idea what to do about my skin. PLEASE HELP!
 Theresa Jones, RN - Thu Jan 05, 2006 6:12 am

User avatar Hi cinnamongirl5,
It is not uncommon for irregularities to be present in some women for up to approximately 6 months after discontinuation of birth control medications. Vaginal dryness, mood swings, etc., typically indicates hormone imbalances. However, if your symptoms persist, and before beginning another birth control medication regimen have an evaluation by your physician to assure all is well. The next time you call your physician's office ask to speak with the physician or for him/her to return your call.
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here